MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC.; SKIN AFFIX SURG ADHESIVE 72/CS .4ML

MEDLINE INDUSTRIES, INC.; SKIN AFFIX SURG ADHESIVE 72/CS .4ML
Catalog Number MSC091040
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a piece of the inner glass ampule pierced the skin affix's outer case resulting in the physician sustaining a puncture injury to his unidentified right finger.The piece of glass was successfully retrieved from the physician's finger through use of forceps.The incident reportedly happened during a spinal correction procedure and multiple skin affixes were used to close the incision site.The skin affix that broke was reportedly squeezed for an unknown number of multiple times.It was denied that the vial broke on initial activation.The patient was reportedly not affected.There was no serious injury or follow-up care related to the reported event.Due to the reported incident, this medwatch is being filed.The sample has been discarded and is not available to be returned for evaluation.A root cause could not be determined at this time.Of note, the skin affix's instructions-for-use (ifu) indicates that repeated squeezing of the skin affix's case is not recommended and may cause the glass to puncture through the plastic case.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a piece of the inner glass ampule pierced the skin affix's outer case resulting in the physician sustaining a puncture injury to his unidentified right finger.The piece of glass was successfully retrieved through use of forceps.

Common Device Name
SKIN AFFIX SURG ADHESIVE 72/CS .4ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
three lakes drive
northfield IL 60093
MDR Report Key7974508
Report Number1417592-2018-00113
Device Sequence Number1487894
Product Code MPN
UDI-Device Identifier10884389953044
UDI-Public10884389953044
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSC091040
Device Lot Number(10)P00211282
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight82